MAUDE Adverse Event Report: MICROVENTION, INC. NANOPARASOL PEEL AWAY; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

MICROVENTION, INC. NANOPARASOL PEEL AWAY; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number PNP6514C-190-01
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D11: please note that due to the number of ancillary and concomitant devices used, they are listed in b5 (not individually in d11).Investigation findings: based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are two (2) complaints from the last 2 years recorded in the complaint handling system with this batch number at the time of this investigation.Based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): warnings introduce and advance devices slowly to prevent the embolism or trauma to the vasculature.Minimize movement of the nanoparasol eps after initial placement.Excessive movement of the capture delivery wire may lead to embolization of debris, and vessel and/or device damage.Torquing the capture delivery wire against resistance may cause filter damage, wire damage, delivery tip separation and wire whipping.Never withdraw or move an intravascular device against any resistance until the cause is determined.Applying excessive force during delivery or retrieval of the systems can potentially result in loss or damage to the devices and delivery components.Do not attempt to reposition or remove the capture delivery wire without the use of the retrieval catheter.This may lead to embolization of debris, and vessel and/or device damage.Precautions carefully inspect the sterile package and the nanoparasol eps prior to use to verify that neither has been damaged during shipment.Do not use kinked or damaged components, or if the package is opened or damaged.Fully flush the nanoparasol eps filter and rapid exchange (rx) guidewire lumen of the delivery catheter.Do not use the delivery system if flush is not observed exiting at the rx delivery catheter proximal port location.Use caution when withdrawing the nanoparasol eps through the deployed stent.This may cause stent/filter entanglement, rupture and/or stent dislocation.Nanoparasol epd retrieval 1.Peel the pouch and remove the dispenser coil containing the retrieval catheter.2.Fill a 5ml syringe with saline ensuring no air emboli remains in the syringe.3.Insert distal tip of the retrieval catheter into the syringe tip and seal with fingers.4.Inject saline until saline drips out of the rapid exchange (rx) exit port.5.Load the retrieval catheter over the epd delivery capture wire and advance until the distal marker reaches the epd filter.See figure below.6.While maintaining position of the retrieval catheter, pull on epd capture delivery wire to withdraw the filter into the retrieval catheter.Withdraw until the epd filter is fully captured or resistance is felt.Complete retrieval of the filter is achieved when the filter marker has been withdrawn proximal to the radiopaque retrieval catheter tip and a stop or resistance is felt.7.Remove both the epd and retrieval catheter simultaneously out of the access guide catheter or introducer sheath.If an exceptionally large amount of embolic debris within the filter element prevents complete withdrawal of the filter element into the retrieval catheter tip or resistance is felt, the following steps of retrieval must be taken to retrieve the filter element.1.Hold the retrieval catheter position steady by gripping the shaft close to the rhv.2.Pull on the epd capture delivery wire and filter into the retrieval catheter tip until resistance is felt.The proximal openings of the filter element are fully contained with the catheter tip once the radiopaque markers on the filter frame have been withdrawn into the radiopaque retrieval catheter tip.Do not continue to retract the capture delivery wire against significant resistance.3.Withdraw both the capture delivery wire and retrieval catheter as one unit.Warning: if the nanoparasol device cannot be fully withdrawn as described above, the nanoparasol device must be removed with the guide catheter or introducer sheath.4.Retract the retrieval catheter and embolic protection device as one unit until the tip of the retrieval catheter is adjacent to the tip of the guide catheter or introducer sheath.5.Withdraw the guide catheter or introducer sheath, retrieval catheter, and embolic protection device together as one unit and remove from the patient.Investigation conclusion the physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
It was reported: a second nanoparasol was opened.The.014 crossing wire was advanced once again through the lesion, followed by the second nanoparasol.When the nanoparasol was parked in the correct location, the physician loosened the torque and hubbed it up against the rhv.Green sheath was then pulled out of the torque device and then walked off the wire.After a fluoro shot was then taken, the nanoparasol had crossed back through the lesion and into the common carotid artery.The.014 wire was stuck and wouldn't come back through the filter.We were able to partially retrieve the filter back into the 5fr 90cm cook shuttle sheath, but couldn't get the filter to fully compress back into the sheath to bring it all the way out.It was then determined to pull everything out and start again.Radial access was gained once again, 90cm shuttle sheath was parked in the cca, nav6 embolic protection device was used distal to the lesion, and roadsaver stent was successfully deployed after a balloon pre dil.Post dilatation was then performed, and everything was removed and tr band applied.Patient is stable and doing great.It is noted patient's pre-procedural condition listed as internal carotid artery stenosis.90% stenosed at the carotid bulb.The following devices were used in the procedure: 5 fr 10 cm gss.035 versacore wire 100 cm.5fr angle glidecath 90cm.5fr cook shuttle sheath.014 abbott wire large.Nanoparasol x2 8x25.Roadsaver stent 4x20.Mustang balloon tr band.

Brand Name
NANOPARASOL PEEL AWAY
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22929735
Report Number2032493-2025-90452
Device Sequence Number10390347
Product Code NTE
UDI-Device Identifier00842429117231
UDI-Public(01)00842429117231(11)250528(17)280430(10)0001110102
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K222694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPNP6514C-190-01
Device Lot Number0001110102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite